MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2025-01721 and 3005099803-2025-01723 for the associated device information.It was reported to boston scientific corporation that two wallflex biliary rx fully covered rmv stents were to be implanted in the bile duct for the treatment of pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, it was observed under fluoroscopy that the stent was in the intrahepatic ducts, but a large portion of the stent was still in the duodenum.The physician stated that the stent was 'acting like a 10x80' stent; however, the stent was not measured during the procedure.A second wallflex biliary stent of the same size was used, but the same issue recurred.It is unknown how the stents were removed from the patient, and a different size stent was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.Block h11: a wallflex biliary stent and delivery system were received for analysis.Visual examination of the returned device found the stent fully covered by the outer sheath and undeployed.No damages were noted to the device.A functional inspection was performed; the stent was deployed by actuating the delivery system (slide the handle back along the stainless-steel tube).A dimensional inspection was performed, and the stent was measured to be within specification.Product analysis did not confirm the reported event of stent size incorrect as there is a lack of objective evidence to confirm the reported event; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21862377
Report Number3005099803-2025-01721
Device Sequence Number20807812
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public(01)08714729953180(17)261111(10)35259059
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue NumberM00570370
Device Lot Number0035259059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown